Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 147, NWS Fort Worth, TX

June 2, 2016Coryell County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 2, 2016, 10:39 AM CDT for Coryell County, Texas. It took effect at Jun 2, 2016, 12:55 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2016, 10:39 AM CDT (15:39 UTC)
In effect from
Jun 2, 2016, 12:55 PM CDT
Expired
Jun 3, 2016, 3:42 PM CDT
In force
27 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowhouse Creek near Pidcoke (PICT2). The gauge peaked at 26.39 ft at Jun 2, 2016, 11:00 PM CDT.

actionminormoderate10203006/0206/03
Action stage
18 ft
Minor stage
20 ft
Moderate stage
35 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08101000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 7:04 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 2, 7:04 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
704 AM CDT THU JUN 2 2016

.DISCUSSION...
The approach of an upper level low and a weak front have created
bouts with showers and a plethora of cloud layers across North and
Central Texas. It seemed that ceilings were holding out in the
MVFR category for the entire shift, until in the past half hour
when sites in the Metroplex suddenly began reporting IFR. So we
will indicate IFR cigs during the morning hours with improvement
back to MVFR by mid day. Meanwhile, the weak winds along the
front have already begun to back to a more northeasterly
direction, and should become due north this evening with speeds
remaining well below 10 KT. Thunderstorms will become more likely
this afternoon as the upper low encroaches on Central TX during
peak heating hours. Storms should decrease in coverage late this
evening, though isolated activity will continue overnight.

30

&&

.AVIATION...

/ISSUED 1215 AM CDT THU JUN 2 2016/
/06Z TAFs/

Convection is slowly increasing in areal coverage across the
region tonight and expect slow moving isolated to scattered
showers and storms to continue through the night. Will carry VCSH
through the night but an isolated thunderstorm or two could impact
any of the TAF sites overnight. In addition, MVFR and IFR cigs
will return and persist through most of the valid TAF period.

An upper level low will slowly move east across the western
portions of the state tonight and Thursday. This will help to
increase the lift across the region and increase rain chances on
Thursday. There will likely be a break in the rain Thursday
morning but widespread showers and thunderstorms are expected to
spread across the region Thursday afternoon and persist through
the end of the valid TAF period. Will carry SHRA VCTS after 17-18Z
tomorrow as this large area of rain persists. There may be brief
breaks but high-res guidance suggests a nearly continuous feed of
rain during this time. One inhibiting factor may be a convective
complex moving across South and Southeast Texas interfering with
the moisture influx into the region.

In association with the upper level trough, a surface low will
move into the region also aiding the lift for convection. The low
will turn the surface winds to the northeast and possibly north
during the day tomorrow. Winds will remain below 10 kts.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  67  78  68  85 /  70  70  60  50  50
Waco                79  66  78  65  82 /  80  70  60  50  50
Paris               77  66  76  67  80 /  70  80  70  50  50
Denton              78  65  76  65  84 /  70  70  60  40  40
McKinney            78  66  77  66  82 /  70  70  70  50  40
Dallas              80  68  78  68  84 /  70  70  60  50  50
Terrell             79  67  77  67  82 /  70  80  70  50  50
Corsicana           78  68  77  68  81 /  80  80  70  50  60
Temple              77  66  77  65  81 /  80  70  60  50  60
Mineral Wells       78  65  76  65  83 /  70  60  60  40  40

&&

.FWD Watches/Warnings/Advisories...
Flash Flood Watch through this evening for TXZ091>094-100>104-
115>120-129>134-141>145-156-157.

Flash Flood Watch through Friday afternoon for TXZ095-105>107-
121>123-135-146>148-158>162-174-175.

&&
Hazardous weather outlook, Jun 2, 4:31 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT THU JUN 2 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
431 AM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT ACROSS NORTH AND CENTRAL TEXAS...DUE TO A SLOW MOVING
FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM. A FEW STORMS WILL BE
STRONG WITH SMALL HAIL AND GUSTY WINDS...BUT HEAVY RAIN AND
POSSIBLE FLASH FLOODING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH EARLY SUNDAY.

STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES
SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED
STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO
RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.

In the hours before

Local storm report, Jun 2, 8:50 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLASH FLOOD      TEMPLE                  31.10N  97.35W
06/02/2016                   BELL               TX   EMERGENCY MNGR

            BELL CO OEM REPORTED A FEW WATER RESCUES WERE ONGOING
            ACROSS PORTIONS OF THE CITY OF TEMPLE.
Local storm report, Jun 2, 10:37 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     FLASH FLOOD      2 SW HAMILTON           31.68N  98.14W
06/02/2016                   HAMILTON           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG PECAN
            CREEK SW OF HAMILTON. IN ADDITION---FLOODING
            WAS REPORTED ALONG FM 221 AND 218. FLOODING ALONG HIGHWAY
            84 NEAR EVANT WAS ALSO REPORTED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:30 PM CDTAreal Flood AdvisoryFWDHood2 hr
Jun 1, 7:34 PM CDTAreal Flood AdvisoryFWDBell, Falls116 min
Jun 1, 8:14 PM CDTFlash Flood WarningFWDHood2 hr
Jun 1, 8:25 PM CDTSpecial Weather StatementFWDHill65 min
Jun 1, 8:31 PM CDTRiver Flood WarningFWDDenton4 days
Jun 1, 8:32 PM CDTSpecial Weather StatementFWDHood58 min
Jun 1, 9:39 PM CDTSpecial Weather StatementFWDJohnson51 min
Jun 1, 10:12 PM CDTAreal Flood WarningFWDHood3 hr
Jun 1, 10:35 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 1, 11:09 PM CDTFlash Flood WarningFWDMontague111 min
Jun 2, 12:51 AM CDTFlash Flood WarningFWDMontague6 hr
Jun 2, 1:11 AM CDTAreal Flood WarningFWDHood9 hr
Jun 2, 1:36 AM CDTFlash Flood WarningFWDJack, Young4 hr
Jun 2, 2:40 AM CDTAreal Flood AdvisoryFWDDenton3 hr
Jun 2, 3:51 AM CDTFlash Flood WarningFWDCooke, Montague6 hr
Jun 2, 4:16 AM CDTRiver Flood WarningFWDLeon, Robertson7 days
Jun 2, 5:56 AM CDTAreal Flood WarningFWDJack, Young6 hr
Jun 2, 6:18 AM CDTAreal Flood AdvisoryFWDDenton, Wise4 hr
Jun 2, 6:45 AM CDTFlash Flood WarningFWDMontague3 hr
Jun 2, 7:18 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
Jun 2, 7:31 AM CDTAreal Flood AdvisoryFWDBell, Falls, Milam4 hr
Jun 2, 8:42 AM CDTAreal Flood AdvisoryFWDCoryell, McLennan3 hr
Jun 2, 8:47 AM CDTFlash Flood WarningFWDBell3 hr
Jun 2, 9:26 AM CDTAreal Flood AdvisoryFWDBosque, Hamilton4 hr
Jun 2, 9:43 AM CDTAreal Flood AdvisoryFWDComanche, Mills3 hr
Jun 2, 9:50 AM CDTFlash Flood WarningFWDComanche, Hamilton5 hr
Jun 2, 10:03 AM CDTFlash Flood WarningFWDMcLennan3 hr
Jun 2, 10:10 AM CDTAreal Flood AdvisoryFWDLimestone3 hr
Jun 2, 10:15 AM CDTAreal Flood WarningFWDHood3 hr
Jun 2, 10:24 AM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell9 days
Jun 2, 10:39 AM CDTRiver Flood WarningFWDLimestone52 hr
Jun 2, 10:52 AM CDTAreal Flood AdvisoryFWDErath, Somervell3 hr
Jun 2, 11:18 AM CDTFlash Flood WarningFWDErath, Hood, Somervell6 hr
Jun 2, 11:37 AM CDTAreal Flood AdvisoryFWDFreestone, Navarro3 hr
Jun 2, 11:40 AM CDTAreal Flood WarningFWDBell3 hr
Jun 2, 12:35 PM CDTFlash Flood WarningFWDJohnson11 hr
Jun 2, 1:00 PM CDTFlash Flood WarningFWDEastland6 hr
Jun 2, 1:14 PM CDTAreal Flood AdvisoryFWDHill, Limestone, Navarro3 hr
Jun 2, 1:47 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jun 2, 1:52 PM CDTFlash Flood WarningFWDCooke, Grayson6 hr
Jun 2, 1:58 PM CDTRiver Flood WarningFWDSomervell24 hr
Jun 2, 1:59 PM CDTAreal Flood AdvisoryFWDDenton4 hr
Jun 2, 2:39 PM CDTFlash Flood WarningFWDDallas6 hr
Jun 2, 2:42 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 2, 2:48 PM CDTAreal Flood WarningFWDComanche, Hamilton3 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDBosque25 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDComanche47 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDMilam47 hr
Jun 2, 3:06 PM CDTRiver Flood WarningFWDStephens42 hr
Jun 2, 3:11 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDNavarro3 days
Jun 2, 3:22 PM CDTRiver Flood WarningFWDWise40 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDallas22 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDCollin49 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDenton22 hr
Jun 2, 3:32 PM CDTAreal Flood AdvisoryFWDParker, Wise3 hr
Jun 2, 3:32 PM CDTRiver Flood WarningFWDHunt49 hr
Jun 2, 3:50 PM CDTFlash Flood WarningFWDParker3 hr
Jun 2, 4:25 PM CDTAreal Flood AdvisoryFWDJack3 hr
Jun 2, 5:17 PM CDTFlash Flood WarningFWDHood3 hr
Jun 2, 5:37 PM CDTAreal Flood WarningFWDErath, Somervell3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.